Alert archive / California / Wind Advisories in 2011
Wind Advisory 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 14, 2011, 2:31 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2011, 2:31 PM PDT (21:31 UTC)
- Expired
- Mar 15, 2011, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS76 KLOX 142131 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PDT MON MAR 14 2011 CAZ039-052-150545- /O.NEW.KLOX.WI.Y.0022.110314T2131Z-110315T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 231 PM PDT MON MAR 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS: NORTH TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG HIGHWAY 101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK IN THE EARLY EVENING...THEN DECREASE OVERNIGHT. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ WOFFORD
2 follow-up statements
505 WWUS76 KLOX 150437 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 937 PM PDT MON MAR 14 2011 ...GUSTY WINDS TO IMPACT PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY TUESDAY... .A TIGHTENING NORTHERLY SURFACE GRADIENT WILL REMAIN TIGHT THROUGH THIS EVENING...THEN RELAX SOME ON EARLY TUESDAY. THE NORTHERLY SURFACE GRADIENT SHOULD TIGHTEN ONCE AGAIN ON TUESDAY NIGHT INTO WEDNESDAY. CAZ039-052-151000- /O.NEW.KLOX.WI.Y.0022.110315T0437Z-110315T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 937 PM PDT MON MAR 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * TIMING: GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH EARLY TUESDAY. THE STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG HIGHWAY 101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY TUESDAY...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG HIGHWAY 101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-151000- /O.NEW.KLOX.WI.Y.0022.110315T0437Z-110315T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 937 PM PDT MON MAR 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * TIMING: GUSTY NORTHWEST TO NORTH WINDS HAVE DEVELOPED THIS EVENING AND WILL CONTINUE THROUGH EARLY TUESDAY. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY TUESDAY...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
530 WWUS76 KLOX 150946 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 246 AM PDT TUE MAR 15 2011 ...WIND ADVISORIES ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THAT ADVISORY LEVEL WINDS HAD DIMINISHED IN STRENGTH AND COVERAGE. WITH THIS DECREASING TREND EXPECTED TO CONTINUE THIS MORNING...ALL WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 300 AM. ALTHOUGH WIND ADVISORIES WILL NO LONGER BE IN EFFECT...LOCAL NORTHWESTERLY WIND GUSTS AROUND 40 MPH MAY BE ENCOUNTERED THROUGH THE MORNING HOURS ACROSS THE MOUNTAINS. CAZ039-052-151045- /O.EXP.KLOX.WI.Y.0022.000000T0000Z-110315T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 245 AM PDT TUE MAR 15 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ CAZ053-054-151045- /O.EXP.KLOX.WI.Y.0022.000000T0000Z-110315T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 245 AM PDT TUE MAR 15 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:15 PM PDT, 16 minutes earlier.
Area forecast discussion, Mar 14, 2:15 PM PDT, 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT MON MAR 14 2011 .SYNOPSIS... SEVERAL DISTURBANCES TO OUR NORTH WILL PRODUCE PARTLY CLOUDY SKIES THROUGH THURSDAY. BREEZY NORTH WINDS WILL AFFECT THE SANTA BARBARA SOUTH COAST...I5 CORRIDOR...AND ANTELOPE VALLEY THROUGH TONIGHT AT LEAST TUESDAY. TEMPERATURES WILL COOL THROUGHOUT THE PERIOD EACH DAY. THERE IS THE POSSIBILITY OF SOME RAIN BY THE WEEKEND. && .SHORT TERM (TODAY-THU)...A SERIES OF WEAK STORM SYSTEMS WILL BRING A FAIR AMOUNT OF MID AND HIGH CLOUDS TO THE AREA THIS WEEK AS WELL AS AN INCREASING CHANCE OF MARINE LYR CLOUDS TO LA AND POSSIBLY VENTURA COUNTIES. THE TAIL END OF ONE OF THESE SYSTEMS MAY HOLD TOGETHER WELL ENOUGH TO BRING A FEW SPRINKLES OR LIGHT SHOWERS TO AREAS NORTH OF PT CONCEPTION ON WEDNESDAY BUT AT THIS POINT IT APPEARS UNLIKELY TO GENERATE MEASURABLE AMOUNTS. SOME LIGHT SHOWERS ARE ALSO POSSIBLE OVER THE NORTHERN MOUNTAINS BORDERING THE KERN COUNTY LINE WEDNESDAY NIGHT AS UPSLOPE NORTHERLY FLOW GENERATES SOME LIFTING THERE. GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE MOST OF THIS WEEK, RESULTING IN ADVISORY LEVEL WIND GUSTS AT TIMES THROUGH THE SANTA YNEZ RANGE AND POSSIBLY THE I5 CORRIDOR. FOR TONIGHT IT APPEARS THAT THE BEST CHANCE FOR ADVISORY WINDS IS ACROSS SRN SBA COUNTY SO A WIND ADVISORY WILL BE POSTED FOR THAT AREA. WINDS IN THE I5 CORRIDOR AND THE AV WILL APPROACH ADVISORY LEVELS BUT I'M EXPECTING THEM TO REMAIN BELOW EXCEPT FOR POSSIBLY THE USUAL FAVORED AND ISOLATED LOCATIONS. EXPECTING ANOTHER RELATIVELY WARM DAY ACROSS THE AREA TUESDAY WITH LA/VENTURA VALLEY HIGHS WELL INTO THE 70S AND POSSIBLY EVEN A SPRINKLING OF LOWER 80S. COOLER ELSEWHERE BUT STILL ABOUT 5 DEGREES ABOVE NORMAL ON AVERAGE. INCREASING ONSHORE FLOW WEDNESDAY AND THU SHOULD CUT DOWN HIGHS A GOOD 5-10 DEGREES IN MOST AREAS, DROPPING THEM BACK TO NORMAL OR EVEN SLIGHTLY BELOW. .LONG TERM (FRI-MON)...DETAILS REMAIN SOMEWHAT FUZZY OVER THE WEEKEND AS RUN TO RUN MODEL CONSISTENCY HAS BEEN RATHER LOW, BUT MODELS SEEM TO FAVOR A RETURN TO WET WEATHER ACROSS MOST OF THE AREA AT SOME POINT WITH AT LEAST TWO DECENT CHANCES FOR PRECIPITATION. THE FIRST BEING FRI NIGHT INTO SATURDAY AND THE SECOND BEING SUNDAY. GIVEN THE TIMING DIFFERENCES IN THE MODELS AND FROM RUN TO RUN IT SEEMS PRUDENT TO LEAVE IN RAIN CHANCES FOR SAT NIGHT AS WELL AS EXTENDING THEM INTO MONDAY. NONE OF THE WEEKEND STORMS APPEAR TOO OMINOUS WITH THE MODELS SUGGESTING AMOUNTS GENERALLY LESS THAN A HALF INCH WITH EACH STORM, BUT AGAIN MODEL CONSISTENCY HAS BEEN LOW HERE AS WELL. && .AVIATION...14/1800Z. LOW CONFIDENCE IN THE 18Z TAFS IN REGARDS TO THE RETURN OF LOW CLOUDS AND FOG. FOR NOW...DECIDED TO KEEP LOW CLOUDS AND FOG OUT OF THE FORECAST. KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 60 PERCENT CHANCE OF VFR CONDITIONS THROUGH TUESDAY MORNING. THERE IS A 40 PERCENT CHANCE OF MVFR TO IFR CONDITIONS SOMETIME OVERNIGHT. KBUR...GOOD CONFIDENCE IN THE 18Z TAF. THERE IS A 20 PERCENT CHANCE OF MVFR TO IFR CONDITIONS SOMETIME OVERNIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...BARTLING/WOFFORD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 14, 9:33 AM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 933 AM PDT MON MAR 14 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 933 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY WINDS WILL IMPACT THE ANTELOPE VALLEY...SOUTHERN SANTA BARBARA COUNTY...AND THE INTERSTATE 5 CORRIDOR LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:46 PM PDT | Coastal Flood Statement | LOX | 4 days | |
| Mar 14, 1:46 PM PDT | High Surf Advisory | LOX | 7 days |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.